MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6842781
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, negative vitros hivc results were obtained from two different levels of vitros anti-hiv 1+2 lot 1231 controls and from patient samples when tested using vitros hivc lot 1310 on a vitros 3600 immunodiagnostic system.Vitros anti-hiv 1+2 lot 1231 c2 control vitros hivc result of 0.023 s/c (negative) vs.The expected result of 24.4 s/c (reactive) vitros anti-hiv 1+2 lot 1231 c3 control vitros hivc result of 0.019 s/c (negative) vs.The expected.Result of 43.6 s/c (reactive) patient sample a hivc result of 0.03 s/c (negative) vs.The expected.Result of 128.0 (reactive) patient sample 1 hivc result of 0.02 s/c (negative) vs.The expected.Result of 227.0 (reactive) patient sample 2 hivc result of 0.03 s/c (negative) vs.The expected.Result of 128.0 (reactive) patient sample 3 hivc result of 0.03 s/c (negative) vs.The expected.Result of 159.0 (reactive) patient sample 4 hivc result of 0.03 s/c (negative) vs.The expected.Result of 152.0 (reactive) the discordant, false negative results were obtained from two levels of qc fluid and from patient samples that were processed for troubleshooting purposes only.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant, negative vitros hivc results were obtained from two different levels of vitros anti-hiv 1+2 lot 1231 controls and from patient samples when tested using vitros hivc lot 1310 on a vitros 3600 immunodiagnostic system.The assignable cause of the discordant, negative results is a reagent pack related issue.The affected vitros hivc reagent lot 1310 results were isolated to reagent pack id 2412.Acceptable results were obtained from alternate reagent packs from the same reagent lots.The issue with the affected reagent pack is an issue with the assembly of the pack, which affected the reagent fluids on the pack.Per the vitros hivc instructions for use (ifu), the microwell reagent pack contains 6.2 ml assay reagent (ar, black spacer with top labeled as c5255ar, reagent 1), and 16.2 ml conjugate reagent (cj, gray spacer with top labeled as c5255cj, reagent 2).An ortho fas performed testing that confirmed that pack id 2412 inadvertently had two ar reagents instead of one each ar and cj reagents.An internal investigation is in process at ortho (pqi0005318).The bottle tops that contain ar reagent 1 and cj reagent 2 are the same and can fit on both the black and gray spacers.It was noted that there was a bottle crash during the bottle transfer manufacturing process, which can cause the bottle tops to fall off of the grey and black spacers.If this occurs, manufacturing instructions state to place the pieces in a reject bin for later reconciliation.It is possible that at the time of the bottle crash instead of placing the pack pieces in the reject bin that an operator placed two ar bottle tops onto the spacers instead of one ar and one cj bottle top, and then placed the pack back on the line for assembly.Ortho has performed awareness training to all manufacturing operators and will continue to investigate.Quality control (qc) results obtained from vitros hivc reagent lot 1310 were acceptable using alternate reagent packs prior to the event, indicating that an issue with the qc fluid did not contribute to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with hivc reagent lot 1310.Although precision testing was not processed, there is no indication the vitros 3600 immunodiagnostic system malfunctioned as the erroneous results were isolated to the affected reagent pack.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24603966
Report Number3007111389-2026-00048
Device Sequence Number9026743
Product Code MZF
UDI-Device Identifier10758750031580
UDI-Public(01)10758750031580(17)260826(11)250911(10)1310
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2026
Device Catalogue Number6842781
Device Lot Number1310
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown